MAUDE Adverse Event Report: ZIMMER GMBH Z NAIL 10.5 X 105 LAG SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH Z NAIL 10.5 X 105 LAG SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer did not receive x-rays but received other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the set screw would not properly engage lag screw.The lag screw tabs were broken off lag screw.However it was implanted on the left side of the hip.
 
Event or Problem Description
Please refer to report 0009613350-2019-00143-1.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: lag screw tabs broken.Event description: it was reported that the user had difficulties to insert the set screw.In addition the lag screw tabs were broken off.It was implanted on the left side of the hip.The broken tabs on the lag screw were still attached to the implanted lag screw and could not be extracted.The set screw was ultimately implanted.The surgery could be successfully completed.Review of received data: two x-rays have been received.The broken lag screw tabs can be seen on the x-rays.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.Surgical technique: the implantation of the lag screw is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.Conclusion: it was reported that the user had difficulties to insert the set screw.In addition the lag screw tabs were broken off.It was implanted on the left side of the hip.The broken tabs on the lag screw were still attached to the implanted lag screw and could not be extracted.The set screw was ultimately implanted.The surgery could be successfully completed.From the received pictures (x-rays), the breakage of the lag screw tabs can be confirmed.The damaged (broken) lag screw tabs have not been removed and are still in patient's body.The correct implantation of the lag screw is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique 97-2493-002-00.To remove the lag screw with broken tabs, the cephalomedullary lag screw extraction device (ref 00-2490-090-12) can be used.The investigation results did not identify a non-conformance or a complaint out of box (coob).There are possible causes for the breakage of the lag screw tabs during the implantation of the znn nailing system: if the contact surface of the instrument and implant is too small, too high forces will be transmitted on the cams which lead to a fracture of this section.Pathogenic bone diseases (e.G.Bone tumor) which affect mechanical properties of the bone (harder/ denser bone substance).However, based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additional and corrected information are filled in the following fields: a cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
In addition to report , the broken tabs on the lag screw were still attached to the implanted lag screw and could not be extracted.

Brand Name
Z NAIL 10.5 X 105 LAG SCREW
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8427127
Report Number0009613350-2019-00143
Device Sequence Number14015586
Product Code HSB
UDI-Device Identifier00889024298460
UDI-Public00889024298460
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberN/A
Device Catalogue Number47-2485-105-10
Device Lot Number2940285
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer04/12/2019
09/26/2019
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date04/16/2019
09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1